Jump to content

Photo

Taking Oral Antibiotics And Using Topical Antibiotics At The Same Time


This topic has been archived. This means that you cannot reply to this topic.
7 replies to this topic

#1 chloelauraa

chloelauraa

    Junior Member

  • Members
  • Posts & Likes
    Posts: 96
    Gallery Images: 3
    Likes: 4
About Me
  • Joined: 18-July 12

Posted 22 August 2012 - 02:43 PM

Bad idea? I've been on tetracycline for about....3 monthish now I would say, and I've suffered a moderate breakout :( I have NO idea why, but I wanna say it's because I ate dairy within 30 minutes of taking it when I shouldn't for 2 hours after taking it (I completely forgot!!)
Anyway, I've got some antibiotic stuff in my drawer that I got prescribed from my doctor. It is a bad idea to use it whilst taking oral antibiotics? I'm not even sure it would work, but I was on Zineryt (another antibiotic lotion) for a year and it cleared me completely (until I became resistant :( )

Thanks!

Oops my bad I meant to post this in the general antibiotic thread D: !!

#2 alfonso03

alfonso03

    New Member

  • Members
  • Posts & Likes
    Posts: 16
    Likes: 2
About Me
  • Joined: 06-July 12

Posted 22 August 2012 - 03:12 PM

Have you stopped eating tetracycline after 3 months, or are you still at it? Beacuse it is very usual to get breakout after an antibiotic course. Ive read many articles about why people get breakouts after they stop eating antibiotic, and the answer was that the antibiotics are actually killing the good bacteria in our gut. The good bacterias in our system are the ones who help fight against the bad ones, and also helps the digestion and our immunesystem. This means that after we are done eating the antibiotic, we dont have enough of "protection" in our system that will help us keep the bad bacterias at balance. The solution was to eat something called Probiotics. They are in pills and powder form, they contain the good bacterias called Lactobacillus, Bifidobacterium and also some enzymes that helps the digestion. Now, the Probiotics says to be safe to eat, but its always a good idea to talk with your doctor about it. I also suggest you to look at this a little, search through the net beacuse it makes much sense when you read about it. And also to mention, many people on other forums have seen great results with Probiotics, so i hope this could be something for you, take care Posted Image

#3 chloelauraa

chloelauraa

    Junior Member

  • Members
  • Posts & Likes
    Posts: 96
    Gallery Images: 3
    Likes: 4
About Me
  • Joined: 18-July 12

Posted 22 August 2012 - 03:18 PM

Hey, thanks for replying!
I'm still taking the antibiotics, the breakouts seem to be subsiding but it's still weird and frustrating :( I'm also taking probiotics at the same time to restore the good bacteria.

#4 alfonso03

alfonso03

    New Member

  • Members
  • Posts & Likes
    Posts: 16
    Likes: 2
About Me
  • Joined: 06-July 12

Posted 23 August 2012 - 12:39 PM

Okay, well its hard to say what the cause could have been, but lets hope for better results further on. Its good that your are taking probiotics, beacuse many people dont even know about it. Maybe you should try eating a low Glycemic Index diet for a couple of weeks and see how it goes. you can search it on google to get som facts about it. Could i ask you what kind of probiotics you are eating, the name etc?

#5 chloelauraa

chloelauraa

    Junior Member

  • Members
  • Posts & Likes
    Posts: 96
    Gallery Images: 3
    Likes: 4
About Me
  • Joined: 18-July 12

Posted 23 August 2012 - 02:43 PM

The instructions say to not eat anything within 1 hour after eating, and to not eat dairy within 2 hours of eating because it makes it work less effectively for that day. I have learnt the hard way!! I think that's what caused my breakout, I ate cheese as well which was stupid but I was with a friend and completely forgot :( It seems to have subsided now but it's still healing. I have decided to cut out dairy for a few weeks, will this help with keeping a low glycemic diet? I just seriously hope that this can be 'cured' so to speak by SOMETHING, like diet.
I'm taking dairy free acidophilus. Thanks for the kind words :)


#6 alfonso03

alfonso03

    New Member

  • Members
  • Posts & Likes
    Posts: 16
    Likes: 2
About Me
  • Joined: 06-July 12

Posted 23 August 2012 - 06:08 PM

Yeah, i just read some instructions on Tetracycline, it says not to eat foods with Calcium (and some others) both during meals and some hours after meals. So, yes this could be the cause maybe. Atleast, now you know what breaks you out, could be helpful in future:). unfortunately, glycemic index food are only found on carbohydrated foods, so the milk thing won´t help lowering glycemic index itself, but, i should point out that dairy products can be a major cause of acne to some people, due to that 90% of the cows that are milked, are pregnant, which means that their hormones are in the milk we drink (it might sound bad or dangerous, but it isnt). Now, most of us knows that acne is caused by hormone changes or hormone imbalances, drinking milk will most likely cause this imbalances to us who suffer from acne. So, my recommendation is to skip dairy product totally, or as much as you can of course.
Back to Glycemic Index, they are found in carbohydrates. Higher value of Glycemic Index means that our body has a harder way of digesting our food in our gut, so it uses our bodys hormones such as Insulin and some other things i forgot, and again, we who suffer acne want to skip this process as much as we can.(Probiotics is one example of good bacteria that helps digest food properly and slowly). You can find low glycemic index food on Google, there are tons of examples on different site. To name a few food that are High in Glycemic Index, and that should be skipped in your meals are bread (wheat products), baked potatoes, white rice. Regular potatoes do also have a High glycemic index value, but at the same time, it has very good nutrients, so its a 50/50 if you know what i mean:)
You should search a little about it and find some things you could try. Give it a couple of weeks and see how it affects you. In my own experience, lowering glyecmic index value helped me alot. Ive never had severe acne, but it sure helped me from calming it down a noch. I felt better, never had stomach aches since chaning diet (2 years ago), never had diarrhea, and my blood sugar and blood pressure calmed down to, which is great, so please give it a try. I hope some of this could be helpful, and good luck to you, dont give up on anything, things happens for reasons, you are not different from anyone if something doesnt work for you, take care!

Edited by alfonso03, 23 August 2012 - 06:12 PM.


#7 chloelauraa

chloelauraa

    Junior Member

  • Members
  • Posts & Likes
    Posts: 96
    Gallery Images: 3
    Likes: 4
About Me
  • Joined: 18-July 12

Posted 24 August 2012 - 05:28 AM

I have a couple of books around the house on Low GI Diets so I'll have a look. Thank you for the advice! :)

#8 Green Gables

Green Gables

    RETIRED

  • Veteran Members
  • Posts & Likes
    Posts: 3,021
    Likes: 421
About Me
  • Joined: 06-June 11

Posted 06 September 2012 - 12:19 PM

You can apply topical and take oral antibiotics at the same time. Sometimes topical is more effective because it focuses right on the face.

Edited by Green Gables, 06 September 2012 - 12:19 PM.